MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE BIOPSY FORCEPS; DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE BIOPSY FORCEPS; DISPOSABLE BIOPSY FORCEPS
Model Number FB-225U
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 07/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.As part of our investigation, olympus followed up with the user facility via telephone and in writing to obtain additional information regarding the reported event but with no result.The cause of the reported event cannot be determined at this time.However, based on the similar reports, the damage of the mucosa or bleeding can most likely be attributed to the user¿s technique or the condition of the patient.The instruction manual of the subject device provides several warnings to users in effort to prevent patient injury.¿do not force the distal end of the insertion portion against body cavity tissue.Doing so could cause patient injury, such as perforation, bleeding, or mucous membrane damage.Biopsy may cause bleeding.If you take a large sample or press the instrument's distal end against tissue excessively, the risk of bleeding will increase.Do not take more than needed.Perform biopsy on minimum necessary spots only.¿.
 
Event or Problem Description
The user facility informed olympus that patients are experiencing excessive bleeding after undergoing procedures with the single use biopsy forceps.It is not known how the bleeding was resolved or if the intended procedures were completed.Additionally, the user facility reported that although there was no issues noted with the device during use it cannot be ruled out as a contributing factor.This is report 2 of 2.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information received from the original equipment manufacturer (oem).The oem reported that the exact cause of the phenomenon remains unknown as the event unit was not returned and could not be evaluated.However, based on similar reports, the cause of the reported event can likely be attributed to a procedural accident caused by the condition of the patient or mishandling of the device such as over-pressing of the cups against tissue.The oem also, performed a device history review for the models: fb-224u & fb-225u with lot number 77k through 87k and there were no nonconformities noted during the manufacturing of this device.

Brand Name
SINGLE USE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key7716671
Report Number2951238-2018-00427
Device Sequence Number11080050
Product Code FCL
UDI-Device Identifier04953170398858
UDI-Public04953170398858
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-225U
Device Catalogue NumberFB-225U
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/06/2018
Supplement Date Received by Manufacturer10/05/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FB-224U/LOT#
Outcome Attributed to Adverse Event Other;